Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 141, NWS Memphis, TN

May 27, 2000Lawrence County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2000, 12:57 AM CDT for Lawrence County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2000, 12:57 AM CDT (05:57 UTC)
Expired
May 27, 2000, 1:30 AM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Lawrence County, AR

The radar

The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 10:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1692 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.8
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WUUS54 KMEG 270557
SVRMEM
ARC075-270630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 AM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAWRENCE COUNTY IN NORTHEAST ARKANSAS

* UNTIL 130 AM CDT

* AT 1255 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 2
  MILES WEST OF WALNUT RIDGE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLLEGE CITY...WALNUT RIDGE AROUND 100 AM CDT

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER
IN A STURDY BUILDING AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED..

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:30 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 26, 9:30 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
930 PM CDT FRI MAY 26 2000

MAJOR REWRITE OF ZONE PACKAGE FIRST PERIOD. STORMS OUT OF MID-SOUTH.
THEY CHANGED TEMP/DEWPOINT PATTERN AND WINDS HAVE SETTLED A LITTLE
MORE THAN GUIDANCE. CHANGED TEMPS/WINDS/GROUPINGS.

.MEM...NONE.

In the hours before

Special weather statement, May 26, 7:04 PM CDT, 5 hours 53 minutes before
TNZ003-004-021-052>055-090>092-270030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT FRI MAY 26 2000

...SEVERE THUNDERSTORM WATCH 365 CANCELED FOR PORTIONS WEST
TENNESSEE...

SEVERE THUNDERSTORM WATCH NUMBER 365 HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES IN WEST TENNESSEE...WEAKLEY...HENRY...CARROLL...
MADISON...HENDERSON...DECATUR...CHESTER...HARDEMAN...MCNAIRY AND
HARDIN.

THE STORMS THAT PROMPTED WATCH 365 HAVE MOVED INTO MIDDLE TENNESSEE.

NO MORE STORMS ARE EXPECTED TONIGHT ANYWHERE IN THE MID-SOUTH.
Local storm report, May 26, 8:00 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS
800 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARK                 TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

0540 PM    2 NE HILLVILLE            TN   60 MPH TSTM GUST
05/26/00   HAYWOOD                        REPORTED BY STORM
                                          SPOTTER.

0540 PM    ATWOOD                    TN   WIND DAMAGE
05/26/00   CARROLL                        TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0544 PM    HUNTINGDON                TN   WIND DAMAGE
05/26/00   CARROLL                        TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0557 PM    PARIS                     TN   WIND DAMAGE
05/26/00   HENRY                          TREES AND POWER LINES
                                          DOWN ACROSS ENTIRE
                                          COUNTY. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0600 PM    MEDON                     TN   WIND DAMAGE
05/26/00   MADISON                        TREES DOWN. REPORTED BY
                                          STORM SPOTTER.

0600 PM    TEAGUE                    TN   WIND DAMAGE
05/26/00   HARDEMAN                       TREES DOWN. REPORTED BY
                                          STORM SPOTTER.

0605 PM    SPRINGVILLE               TN   WIND DAMAGE
05/26/00   HENRY                          STRUCTURAL DAMAGE.
                                          TREES AND POWER LINES
                                          ALSO DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0615 PM    7 S LEXINGTON             TN   WIND DAMAGE
05/26/00   HENDERSON                      TREES DOWN. REPORTED BY
                                          STORM SPOTTER.

0620 PM    JACKS CREEK               TN   WIND DAMAGE
05/26/00   CHESTER                        TREES AND POWER LINES
                                          DOWN. FUNNEL CLOUD ALSO
                                          SIGHTED. REPORTED BY
                                          FIRE DEPARTMENT.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 12:06 AM CDTSevere Thunderstorm WarningMEGLawrence54 min
May 27, 1:24 AM CDTSevere Thunderstorm WarningMEGGreene66 min
May 27, 4:06 AM CDTSevere Thunderstorm WarningMEGLawrence39 min
May 27, 4:20 AM CDTSevere Thunderstorm WarningMEGCraighead40 min
May 27, 12:37 PM CDTTornado WarningMEGMississippi28 min
May 27, 12:59 PM CDTTornado WarningMEGMississippi31 min
May 27, 5:05 PM CDTSevere Thunderstorm WarningMEGPhillips40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.